MAUDE Adverse Event Report: COVIDIEN 3570 KENGUARD SILCATH 5CC 24FR; CATHETER, UROLOGICAL

COVIDIEN 3570 KENGUARD SILCATH 5CC 24FR; CATHETER, UROLOGICAL
Model Number 3570
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Sweating (2444)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The patient reports that the suprapubic foley catheter was inserted on (b)(6) 2019 and stopped draining on the evening of (b)(6) 2019 at the patient's home.The patient stated that the catheter was not clogged, it just stopped draining completely after four days.The patient stated he has been a c5 quadriplegic for 34 years, and using the medtronic covidien brand foley catheter for at least ten years and changes them every 4 weeks.When using the catheter he does not realize there is a problem until his blood pressure (bp) goes up (180/95 to 210/110) and he starts sweating due to autonomic dysreflexia.He was able to have someone drain the balloon but only an insignificant amount of urine was able to be drained.His bp stayed high and someone applied nitro paste lowering the bp somewhat.After 1.5 hours, a nurse arrived and changed the catheter, about 24 oz of urine drained, and the crisis ended.
 
Additional Manufacturer Narrative
The device history record (dhr) file was reviewed indicating that product was released meeting all quality standard requirements.The actual sample was dissected, a blister was found inside the funnel area.This blister would block the flow of urine through the drainage lumen inside the funnel area, thus causing the non-drainage issue reported by the customer.The samples were manufactured before the implementation of a manufacturing corrective action that was put into place for this condition.The corrective action is taken to include additional workmanship and materials to improve the process and this has been determined to be effective.

Brand Name
3570 KENGUARD SILCATH 5CC 24FR
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
COVIDIEN
mediquip sdn.bhd. padang lati,
kangar, perlis
MY 
MDR Report Key8898912
Report Number9611712-2019-00100
Device Sequence Number16551185
Product Code KOD
UDI-Device Identifier10884521016743
UDI-Public10884521016743
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number3570
Device Catalogue Number3570
Device Lot Number8335K16QX
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight61